MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Codes Partial Blockage (1065); Obstruction of Flow (2423)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer (person): postal code: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
During imaging review, mural thrombus was discovered in a zenith flex with spiral-z technology aaa endovascular graft iliac leg.No adverse effects were reported for this incident.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: h6 - annex a investigation ¿ evaluation (b)(6) hospital informed cook on 02jun2022 of an incident involving a zenith low profile aaa endovascular graft main body (zalb-28-84) lot 5048633.On an unknown date the (b)(6) male patient had a follow-up cta (computed tomography angiography) completed and a type 1a endoleak was discovered.Imaging was provided which showed mural thrombus in both iliac legs.The mural thrombus noted in the zsle-24-90-zt was captured in report # 1820334-2022-01522.This investigation will focus on the mural thrombus noted in the zsle-16-74-zt, lot 4877272.The site is planning to place a fenestrated cuff to repair the type 1a endoleak discovered.It was unknown if the patient was given a regimen of antiplatelet or anticoagulant medication before or after placement of the grafts.Reviews of documentation including the complaint history, drawing, device history record (dhr), quality control, specifications, manufacturing instructions (mi), and instructions for use (ifu), were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, imaging was provided by the facility for expert image review.Mural thrombus in the leg was confirmed by the reviewer.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.Cook also reviewed product labeling.The product ifu, t_zaaasz_rev3 ¿zenith spiral-z aaa iliac leg with the z-trak introduction system,¿ provides the following information to the user related to the reported failure mode: 4.1 general patients experiencing reduced blood flow through the graft limb and/or leaks may be required to undergo secondary interventions or surgical procedures.4.2 patient selection, treatment, and follow-up zenith spiral-z iliac artery distal fixation sire greater than 10 mm in length and 7.5-20 mm in diameter (measured outer wall to outer wall) is required.These sizing measurements are critical to the performance of the endovascular repair.Adequate iliac or femoral access is required to introduce the device into the vasculature.Access vessel diameter (measured inner wall to inner wall) and morphology (minimal tortuosity, occlusive disease and/or calcification) should be compatible with vascular access techniques and delivery systems of a 14 french to 16 french vascular introducer sheath.Vessels that are significantly calcified, occlusive, tortuous, or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization.A vascular conduit technique may be necessary to achieve success in some patients.Pre-existing regions of stenosis/narrowing (less than approximately 20 mm id in the aorta or 7 to 8 mm id in the iliacs) have been shown to increase the risk of a thromboembolic event (e.G., graft limb occlusion).The potential for this increased risk in these patients may preclude placement of an endovascular graft.Dilatation of these regions with a noncompliant balloon and/or stent placement may be necessary to help assure maintained graft patency and to reduce the risk of a thromboembolic event.Additionally, the completion angiogram (with stiff wire guides removed) should be reviewed carefully to determine if further treatment in these regions is necessary (e.G., adjunctive ballooning or stenting).Failure to remove the stiff wire guide prior to the angiogram could mask any limb kinking or narrowing that might occur when the wire guide is removed.Follow-up imaging should be carefully reviewed for narrowing within the leg graft.Patients with a graft leg lumen of less than approximately 5 mm id may be at increased risk of a thromboembolic event (e.G., graft limb occlusion).Reintervention (e.G., noncompliant ballooning or stenting in these regions) should be considered to help assure maintained graft patency and to reduce the risk of a thromboembolic event.Patients with poor outflow or a hypercoagulable state (e.G, cancer) may be at an increased risk of a thromboembolic event.The zenith spiral-z aaa iliac leg with the z-trak introduction system is not recommended in patients who cannot tolerate contrast agents necessary for intraoperative and postoperative follow-up imaging.All patients should be monitored closely and checked periodically for a change in the condition of their disease and the integrity of the endoprosthesis.Inability to maintain patency of at least one internal iliac artery or occlusion of an indispensable inferior mesenteric artery may increase the risk of pelvic/bowel ischemia lengths all patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysm or changes in the structure or position of the endovascular graft) should receive enhanced follow-up.4.5 implant procedure inaccurate placement and/or incomplete sealing of the zenith spiral-z endovascular aaa iliac leg within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the internal iliac arteries excessive overlap 10mm above the main body bifurcation may increase the risk of limb thrombosis.5.2 potential adverse events adverse events that may occur and/or require intervention include, but are not limited to: aortic damage, including perforation, dissection, bleeding, rupture and death arterial or venous thrombosis and/or pseudoaneurysm claudication (e.G., ileus, transient ischemia, infraction, necrosis) endoprosthesis: improper component placement; incomplete component deployment; component migration; component separation from another graft component/ suture break; occlusion; infection; stent fracture; graft material wear; dilation; erosion; puncture; pergraft flow; and corrosion graft or native vessel occlusion renal complications and subsequent attendant problems (e.G., dehiscence, infection) vessel damage 7.1 individualization of treatment the risks and benefits should be carefully considered for each patient before use of the zenith spiral-z aaa iliac leg.Additional considerations for patient selection include, but are not limited to: patient¿s age and life expectancy co-morbidities (e.G., cardiac, pulmonary or renal insufficiency prior to surgery, morbid obesity) patient¿s suitability for open surgical repair patient¿s anatomical suitability for endovascular repair the risk of aneurysm rupture compared to the risk of treatment with zenith spiral-z aaa iliac leg patient¿s ability to tolerate general, regional or local anesthesia iliofemoral access vessel size and morphology (minimal thrombus, calcification and/or tortuosity) should be compatible with vascular access techniques and accessories of the delivery profile of a 14 french to 16 french vascular introducer sheath zenith spiral-z iliac artery distal fixation site greater than 10 mm in length and 7.5-20mm in diameter (measured outer wall to outer wall) freedom from significant femoral/iliac artery occlusive disease that would impede flow through the endovascular graft.The final treatment decision is at the discretion of the physician and patient.8 patient counseling information in addition to the risks and benefits of an endovascular repair, the physician should assess the patient¿s commitment and compliance to postoperative follow-up as necessary to ensure continuing safe and effective results.Listed below are additional topics to discuss with the patient as to expectations after an endovascular repair: all patients should be advised that endovascular treatment requires lifelong, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the endovascular graft) should receive enhanced follow-up.Patients should be counseled on the importance of adhering to the follow-up schedule, both during the first year and at yearly intervals thereafter.Patients should be told that regular and consistent follow-up is a critical part of ensuring the ongoing safety and effectiveness of endovascular treatment of aaas.At a minimum, annual imaging and adherence to routine postoperative follow-up requirements is required and should be considered a life-long commitment to the patient¿s health and well-being.Physicians should refer patients to the patient guide regarding risks occurring during or after implantation of the device.Procedure-related risks include cardiac.Pulmonary, neurologic, bowel and bleeding complications.Device-related risks include occlusion, endoleak, aneurysm enlargement, fracture, potential for reintervention and open surgical conversion, rupture and death.10.5 device diameter sizing guidelines the choice of diameter should be determined from the outer wall to outer wall vessel diameter and not the lumen diameter.Undersizing or oversizing may result in incomplete sealing or compromised flow.Evidence provided by the complaint facility, device failure analysis, dhr, complaint history, and manufacturing documents suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Based on the available information, expert review of provided imaging, and the results of the investigation, definitive root cause for this event could not be established.Mural thrombus was confirmed by the reviewer.Thrombus is a known inherent risk for using this device per the ifu.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15476489
Report Number1820334-2022-01521
Device Sequence Number17660104
Product Code MIH
UDI-Device Identifier10827002552385
UDI-Public(01)10827002552385(17)170401(10)4877272
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2017
Device Model NumberN/A
Device Catalogue NumberZSLE-16-74-ZT
Device Lot Number4877272
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer10/20/2022
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZALB-28-84, COOK.; ZSLE-24-90-ZT, COOK.
Patient Age84 YR
Patient SexMale